Medical Questions > Womens Health > Menstruation Forum

what's happening? should I worry?

I lost my virginity on February 5th. then on the 8th I took a plan b pill. I then again had sex on the 11th and today I'm bleeding. my period usually doesn't start till 23-26th. is this normal? should I worry?
Did you find this post helpful?
|

User Profile
replied February 16th, 2016
Community Volunteer
To understand what is happening, you have to understand how Plan B works.

Plan B is a very strong birth control pill. It works by halting your normal hormonal cycle to try to prevent you from ovulating. After the hormones leave your body, your body must restart your cycle. There is no single predictable way this will happen. For that reason your next period or two or three can be disturbed or absent. Many women will also experience a side effect called withdrawal bleeding or spotting about 5 to 7 days after taking it. This is very likely what is causing your period now.

If you ovulated the day you had sex, or between him ejaculating inside you and about 20 hours after you took the Plan B pill, you could have conceived. The chances of ending up pregnant is however very small.

You should have used another Plan B or other birth control/protection on Feb 11. The Plan B you took on Feb 8 would not have protected you on Feb 11.

So you can see why this is emergency contraception. It is not particularly healthy for your body or your mental state. The only thing you can do is to take pregnancy tests and wait out the side effects from the delay in your cycles.

Best of luck!
|
Did you find this post helpful?

User Profile
replied February 27th, 2016
Welcome to e health forum.

The bleeding changes are side effects of the emergency contraceptive pill, and not due to pregnancy.

If you were in the ovulatory phase of your cycle, and had intercourse, only then you would have chances of getting pregnant. But taking a emergency contraception in such situation would help to prevent pregnancies.

If you were outside the ovulatory phase, then there is no risk of pregnancy, but you may experience side effects due to the use of emergency contraceptives.

Some common side effects of emergency contraception include menstrual irregularities including spotting, delayed or missed periods, reduced or increased menstrual flow, change in pattern of cycles, etc.

You might have your next periods on time or slightly delayed. You do not need to panic, but just relax and be patient. These effects are short lived and resolve on their own and no treatment is needed.

I hope this helps to clear your doubts.
|
Did you find this post helpful?
Tags: Menstruation
Quick Reply
Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Menstruation , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.